Advertisement - Hide this advert





Author Topic: Bruise near cortisone inject site  (Read 423 times)

0 Members and 1 Guest are viewing this topic.

Offline Christine10S

  • MINIgeek (20-50 posts)
  • **
  • Posts: 29
  • Liked: 0
Bruise near cortisone inject site
« on: March 10, 2018, 04:45:49 PM »
Hi- sprained both knees 6 months ago, finally got MRI & X-rays- everything looked great.  After exam doc said PPFS w bursitis in pen Anserine area of both knees. Gave a Cortisone shot in Left as that hurts more than the Right. Iíve been using Voltaren (Pennsaid) the past 5 days.  Started new PT program.  Knees have been great! Woke up this morning w bruise on the side of the injection site, which is still dark purple.  I had pain last night too, but I know I didnít bruise it.  I only remember standing up from a low ottoman (seat)  & thinking that wasnít good for my knees, but it didnít hurt until awhile later.  Any suggestions?  Could I have torn something?
Thank you!

Offline Vickster

  • SuperKNEEgeek
  • *****
  • *
  • Posts: 4371
  • Liked: 344
  • Neelie knee!
Re: Bruise near cortisone inject site
« Reply #1 on: March 10, 2018, 05:51:59 PM »
I'd rest and ice. Lay off the exercises a few days. I can't imagine it's anything sinister but keep an eye on it and contact the Dr if no improvement, or asap if the pain increases, it gets hot, red
Came off bike onto concrete 9/9/09
LK arthroscopy 8/2/10
2nd scope on 16/12/10
LK New MRI shows lat & medial meniscus tear & other stuff
RK MRI lat meniscus tear
8/1/15 RK Steroid jab,
RK arthroscopy on 5/2/15
Lateral meniscus trim, excision of hoffa's fat pad, chondral stabilisation

Offline Christine10S

  • MINIgeek (20-50 posts)
  • **
  • Posts: 29
  • Liked: 0
Re: Bruise near cortisone inject site
« Reply #2 on: March 10, 2018, 10:08:32 PM »
Good idea.
I forgot to mention the cortisone shot was given in my left pen Anserine bursa sac.  The injection site is purple around the needle mark.  The brown bruise mark is the size of a quarter & is directly underneath it.   No pain there.   Could this be from the shot 10 days ago?

Offline Vickster

  • SuperKNEEgeek
  • *****
  • *
  • Posts: 4371
  • Liked: 344
  • Neelie knee!
Re: Bruise near cortisone inject site
« Reply #3 on: March 11, 2018, 08:10:21 AM »
 Yes. I had a steroid injection into my ankle and had similar for a while. Bruises can take a while to go. No pain or signs of infection, nothing to worry about.
Iíd not stress about and overthink every little symptom. Just take it all slowly and let it heal. Itíll take as long as it takes. Focus on other things, not the knee

Good luck :)
Came off bike onto concrete 9/9/09
LK arthroscopy 8/2/10
2nd scope on 16/12/10
LK New MRI shows lat & medial meniscus tear & other stuff
RK MRI lat meniscus tear
8/1/15 RK Steroid jab,
RK arthroscopy on 5/2/15
Lateral meniscus trim, excision of hoffa's fat pad, chondral stabilisation















support